Nebraska, 2004

Hail in Nebraska, June 21, 2004

June 21, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 21, 12:06 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 21, 12:06 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
106 AM CDT MON JUN 21 2004

.DISCUSSION...
IN THE SHORT TERM...MID LEVEL VORT MOVING THRU HELPING TO KICK
OFF A LINE OF STRONG THUNDERSTORMS ROLLING THRU CENTRAL NEB
THIS MORNING. STORMS ALSO BEING ENHANCED BY MOIST MID LEVEL WAA LIFT
AND STRONG UPPER LEVEL DIVERGENCE ACROSS THE AREA. EXPECT MAJORITY
OF CWA TO GET ITS FAIR SHARE OF PCPN THIS MORNING AS IT CONTINUES TO
MOVE INTO A MOIST ENVIRONMENT. BASED ON CURRENT TRENDS...STORMS
SHOULD EXIT THE ERN CWA BY LATE MORNING/EARLY AFTERNOON.

OTHERWISE...WV SATL PIX SHOWING ZONAL FLOW FROM THE NRN PLAINS TO NEW
ENGLAND WITH A SERIES OF VORT MAXES RIDING THRU. A BLOCKING HIGH
REMAINS IN PLACE OVER THE PACIFIC NW. AT THE SFC...A COLD FRONT
STRETCHED FROM THE NRN HIGH PLAINS INTO THE DAKOTAS AND NRN MIN.

OTHER THAN THE THUNDERSTORM CHANCES WED/WED NITE AND ACTIVITY THIS
MORNING...THE WEATHER PATTERN APPEARS TO BE LESS ACTIVE THRU DAY 7.
THE MODELS APPEAR TO BE ON TRACK WITH THE ANTICIPATED FRONTAL
PASSAGE THRU THE CWA THIS AFTERNOON. MODEL CONSENSUS INDICATES THE
BOUNDARY SHOULD BE WELL THRU BY 18Z THIS AFTERNOON. AM THEREFORE
INCLINED TO KEEP SMALL POPS FOR THIS AFTERNOON. TONIGHT...COOL
SURFACE HIGH PRESSURE FILTERS INTO THE PLAINS WHICH SHOULD KEEP THE
AREA DRY THROUGH TUESDAY NIGHT. LIFT INCREASES WEDNESDAY ACROSS THE
AREA AS THE ETA ADVERTISES STRENGTHENING DPVA WORKING IN TANDEM WITH
MID LEVEL WAA. BOUNDARY LAYER MOISTURE ALSO PROGGED TO RETURN AS
SOUTHERLY FLOW KICKS IN ACROSS THE PLAINS. AGAIN...BELIEVE SMALL
POPS AT LEAST WARRANTED FOR WEDNESDAY AND WEDNESDAY NIGHT TIME
FRAME AS SUGGESTED BY INSTABILITY PARAMETERS AND THE PASSAGE OF
THE NEXT FRONTAL BOUNDARY LATE WEDNESDAY NIGHT.

IN THE EXTENDED PERIODS...COOL AND DRY WEATHER APPEAR ON TAP FOR
THE PLAINS AS SFC HIGH PRESSURE SETTLES IN.

 &&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jun 20, 11:42 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1242 AM CDT MON JUN 21 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-052-053-211115-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-
HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-
PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
1242 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
OVERNIGHT INTO MONDAY MORNING. NO SEVERE WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT AS
ANOTHER COLD FRONT MOVES ACROSS THE AREA. THE POTENTIAL FOR
HAZARDOUS WEATHER DURING THAT TIMEFRAME WILL BE DISCUSSED IN LATER
OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY.

NEZ050-051-065>068-078-088>093-211115-
BUTLER-CASS-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAWNEE-
RICHARDSON-SALINE-SAUNDERS-SEWARD-
1242 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT INTO MONDAY
MORNING...ESPECIALLY ALONG AND SOUTH OF A LINE FROM DAVID CITY TO
NEBRASKA CITY. SOME STORMS COULD PRODUCE WIND GUSTS TO AROUND
50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT AS
ANOTHER COLD FRONT MOVES ACROSS THE AREA. THE POTENTIAL FOR
HAZARDOUS WEATHER DURING THAT TIMEFRAME WILL BE DISCUSSED IN LATER
OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED OVERNIGHT...
BUT ANY REPORTS RECEIVED SHOULD BE RELAYED TO THE NATIONAL WEATHER
SERVICE. SPOTTER ACTIVATION SHOULD NOT BE NEEDED ON MONDAY.

MILLER

The radar

The Omaha radar (KOAX), 99 km away, was scanning. The volume nearest the first event began at 08:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nemaha

When
June 21, 3:00 AM CST
Where
Nemaha County, 2 mi SW of Julian
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.500, -95.900

Hail up to 1.25 inches in diameter destroyed a swath of corn 1 mile wide and 3 miles long south of Julian.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405189.